Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 248, NWS Charleston, SC

August 22, 2011Beaufort County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2011, 5:00 PM EDT for Beaufort County, Colleton County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2011, 5:00 PM EDT (21:00 UTC)
Expired
Aug 22, 2011, 5:45 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2258 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WUUS52 KCHS 222100
SVRCHS
SCC013-029-222145-
/O.NEW.KCHS.SV.W.0248.110822T2100Z-110822T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BENNETTS POINT
  TO BLUFFTON...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BLUFFTON...PORT ROYAL...HILTON HEAD ISLAND...HILTON HEAD AIRPORT...
  FOLLY FIELD...FRIPP ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3222 8098 3260 8050 3250 8035 3248 8038
      3244 8034 3247 8039 3246 8041 3249 8043
      3248 8047 3243 8046 3241 8042 3231 8043
      3226 8060 3225 8063 3222 8062 3210 8081
      3209 8086
TIME...MOT...LOC 2101Z 282DEG 15KT 3252 8047 3223 8084

$$
2 follow-up statements
830 
WWUS52 KCHS 222116
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT MON AUG 22 2011

SCC013-029-222145-
/O.CON.KCHS.SV.W.0248.000000T0000Z-110822T2145Z/
COLLETON SC-BEAUFORT SC-
516 PM EDT MON AUG 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN BEAUFORT AND SOUTHEASTERN COLLETON COUNTIES...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WIND GUSTS EXCEEDING 60 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM COFFIN POINT TO BRIGHTON BEACH...OR 
ALONG A LINE EXTENDING FROM EDISTO BEACH TO BLUFFTON...MOVING EAST 
AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3222 8098 3260 8050 3250 8035 3248 8038
      3244 8034 3247 8039 3246 8041 3249 8043
      3248 8047 3243 8046 3241 8042 3231 8043
      3226 8060 3225 8063 3222 8062 3210 8081
      3209 8086
TIME...MOT...LOC 2116Z 282DEG 15KT 3248 8039 3218 8082

$$
379 
WWUS52 KCHS 222136
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT MON AUG 22 2011

SCC013-029-222146-
/O.EXP.KCHS.SV.W.0248.000000T0000Z-110822T2145Z/
COLLETON SC-BEAUFORT SC-
536 PM EDT MON AUG 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEAUFORT AND
SOUTHEASTERN COLLETON COUNTIES WILL EXPIRE AT 545 PM EDT...

AT 533 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3222 8098 3260 8050 3250 8035 3248 8038
      3244 8034 3247 8039 3246 8041 3249 8043
      3248 8047 3243 8046 3241 8042 3231 8043
      3226 8060 3225 8063 3222 8062 3210 8081
      3209 8086
TIME...MOT...LOC 2136Z 282DEG 15KT 3246 8029 3216 8072

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:16 PM EDT, 44 minutes earlier.

Area forecast discussion, Aug 22, 4:16 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT MON AUG 22 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...THEN STALL OUT JUST
OFFSHORE TUESDAY BEFORE DISSIPATING ON WEDNESDAY. HURRICANE IRENE
COULD IMPACT THE AREA LATE IN THE WEEK AND OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT STRETCHES FROM NEAR FLORENCE
TO ORANGEBURG...SOUTHWESTWARD TO NEAR VIDALIA. DEWPOINTS HAVE FALLEN
INTO THE LOWER/MIDDLE 60S BEHIND THE COLD FRONT...BUT REMAIN IN THE
LOWER/MIDDLE 70S IN ADVANCE OF IT. MEANWHILE ALOFT...A DISTINCT
SHORTWAVE TROUGH IS EVIDENT IN WATER VAPOR IMAGERY STRETCHING FROM
THE CENTRAL CAROLINAS INTO SOUTHWESTERN GEORGIA...WITH A NICE UPPER
LEVEL SPEED MAX/JET NOW SHIFTING INTO NORTHERN GEORGIA AND UPSTATE
SOUTH CAROLINA. RADAR IMAGERY SHOWS SCATTERED SHOWER/THUNDERSTORM
COVERAGE ACROSS THE LOCAL AREA...WITH SATELLITE IMAGERY INDICATING
PARTLY TO MOSTLY CLOUDY SKIES. MAIN NEAR TERM CONCERNS REVOLVE
AROUND ONGOING SEVERE THREAT AND THE OVERNIGHT POP TREND.

THE COLD FRONT IS EXPECTED TO CONTINUE TO PUSH TOWARD THE COAST THIS
EVENING AND SETTLE SOUTH OF THE FORECAST AREA OVERNIGHT. THE
COMBINATION OF UPPER LEVEL SUPPORT FOR ASCENT...THE SURFACE COLD
FRONT...INLAND PUSHING SEA BREEZE...AND PLENTY OF SURFACE BASED
INSTABILITY SHOULD ALLOW FOR CONTINUED SHOWER/THUNDERSTORM
DEVELOPMENT INTO THE EVENING. AS A RESULT WILL CONTINUE TO CARRY
CHANCE/LIKELY POPS THIS EVENING BEFORE TRANSITIONING TO SLIGHT
CHANCE OR RAIN FREE CONDITIONS AFTER MIDNIGHT. WILL CONTINUE TO
MENTION THE THREAT FOR SEVERE DAMAGING WINDS INTO THE EVENING...WITH
THE THREAT EXPECTED TO DIMINISH AFTER SUNSET. OVERNIGHT LOWS SHOULD
BOTTOM OUT IN THE LOW TO MID 70S MOST LOCALES...WITH A FEW AREAS FAR
INLAND DROPPING TO AROUND 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A WEAK COLD FRONT WILL DRIFT SOUTH AND DISSIPATE OVER SOUTHEAST
GEORGIA/NORTHERN FLORIDA LATE TUESDAY WHILE SFC HIGH PRESSURE BUILDS
FROM THE NORTH. AT THE SAME TIME...WEAK MID/UPPER LVL TROUGHING WILL
GRADUALLY SHIFT OFF THE MID ATLANTIC COAST...CAUSING A WEAKNESS IN
THE WESTERN ATLANTIC RIDGE THROUGH MIDWEEK. HAVE MAINTAINED SLIGHT
CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON WITH
HIGH TEMPS REACHING AROUND 90 DEGREES AND PERSISTENT ONSHORE FLOW
RESULTING IN PWATS AROUND 2 INCHES OVER THE CWA. HIGHEST POPS WILL
REMAIN NEAR THE VICINITY OF THE DISSIPATING FRONT AND SEABREEZE OVER
SOUTHERN MOST AREAS IN SOUTHEAST GEORGIA. EXPECT MOST ACTIVITY TO
DISSIPATE TUESDAY EVENING WITH THE LOSS OF DAYTIME HEATING...BUT AN
ISOLATED SHOWER AND/OR THUNDERSTORM WILL REMAIN POSSIBLE ALONG THE
SOUTHEAST SOUTH CAROLINA AND GEORGIA COAST TUESDAY NIGHT. OVERNIGHT
LOWS WILL REACH THE LOW/MID 70S.

CHANCES OF PRECIP WILL INCREASE SLIGHTLY WEDNESDAY AS SFC HIGH
PRESSURE SLIDES OFF THE MID ATLANTIC COAST AND A WEAK COASTAL TROUGH
DEVELOPS ALONG THE SOUTHEAST COAST. PRECIP CHANCES APPEAR BEST
WEDNESDAY AFTERNOON/EVENING WHEN THE COASTAL TROUGH BECOMES MORE ENHANCED
AS HURRICANE IRENE CONTINUES TO APPROACH THE AREA FROM THE
SOUTH/SOUTHEAST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S
OVER MOST AREAS...ESPECIALLY WITH CLOUD COVER INCREASING THROUGH THE
AFTERNOON. A FEW LOCATIONS MAY TOUCH 90 DEGREES OVER INLAND PORTIONS
OF SOUTHEAST GEORGIA. SLIGHT CHANCE TO CHANCE OF PRECIP WILL
CONTINUE WEDNESDAY NIGHT...MAINLY IN ASSOCIATION WITH THE COASTAL
TROUGH LINGERING ALONG THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA COASTS. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

A LARGE AMOUNT OF UNCERTAINTY REMAINS IN THE FORECAST THURSDAY WITH
THE APPROACH OF HURRICANE IRENE FROM THE SOUTH/SOUTHEAST AND A SFC
TROUGH FROM THE NORTHWEST. AT THIS TIME...MODEL GUIDANCE AND NHC
FORECASTS KEEP HURRICANE IRENE SOUTH OF THE AREA THROUGH THURSDAY
NIGHT. SIGNIFICANT MOISTURE ADVECTION AND PINCHING OF THE GRADIENT
NORTH OF THE HURRICANE HOWEVER...WILL LIKELY AID IN SCATTERED
CONVECTION OVER THE FORECAST AREA. DESPITE AN EASTWARD TREND IN THE
FORECAST TRACK OF HURRICANE IRENE...CHANCES OF SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS MOISTURE CONTINUES TO
ADVECT ONSHORE AND CONVERGENCE OCCURS ALONG THE SFC TROUGH
APPROACHING FROM THE NORTHWEST. OVERALL HIGH TEMPS WILL REMAIN IN
THE UPPER 80S WITH INCREASING CLOUD COVER. OVERNIGHT LOWS WILL BE IN
THE LOW/MID 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE
DEVELOPMENT AND PROGRESSION OF HURRICANE IRENE. ALTHOUGH NUMERICAL
MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE SYSTEM TOWARD THE
SOUTHEAST COAST.

HAVE ATTEMPTED TO INTRODUCE A LITTLE MORE SPECIFICITY IN THE POP
FORECAST FOR FRIDAY AND SATURDAY...AS THESE APPEAR TO BE THE FAVORED
DAYS FOR ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH IRENE. DECENT
AGREEMENT BETWEEN THE GFS AND ECMWF REGARDING PRECIPITATION
COVERAGE HAS SUPPORTED INCREASING RAIN CHANCES FROM EAST TO
WEST...PEAKING AT LIKELY IN THE 60 PERCENT RANGE BY THE DAYTIME
HOURS SATURDAY. BEST POTENTIAL FOR AT LEAST BREEZY CONDITIONS WILL
ALSO BE FRIDAY THROUGH THE WEEKEND...WHEN THE STORM COULD BE
TRACKING CLOSEST TO THE FORECAST AREA. DAYTIME TEMPERATURES WILL
BE A BIT SUPPRESSED UNDER THICK CLOUD COVER...STRONG ONSHORE
WINDS...AND DECENT RAIN COVERAGE.

WEATHER CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE INTO EARLY
NEXT WEEK AS THE TROPICAL SYSTEM WILL LIKELY BE MOVING AWAY FROM
THE REGION TO THE NORTH.

IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM
THE NATIONAL HURRICANE CENTER REGARDING HURRICANE IRENE.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL CONTINUE TO
DEVELOP LATE THIS AFTERNOON...AND INTO THIS EVENING. WILL KEEP
TSRA MENTIONED IN THE TAFS THROUGH 22Z...WHEN HIGHEST
PROBABILITIES ARE EXPECTED. CAN/T RULE OUT SOME
SHOWER/THUNDERSTORM ACTIVITY LINGERING THROUGH THE EVENING
HOURS...BUT CONFIDENCE IN THIS IS NOT QUITE AS HIGH. AS A
RESULT...WILL CARRY VCSH AT BOTH TERMINALS THROUGH 04Z...AND AMEND
AS DETAILS BECOME MORE APPARENT. ANY LINGERING SHOWERS/STORMS
SHOULD LARGELY BE DONE BY MIDNIGHT...WITH RAIN FREE CONDITIONS
THEN ANTICIPATED THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD.
DEPENDING ON AMOUNTS OF RAIN SEEN AT THE TERMINALS THIS
AFTERNOON...COULD SEE SOME MVFR VSBY/S DEVELOP TOWARD DAYBREAK
TUESDAY AT EITHER TERMINAL...BUT CONFIDENCE IN OCCURRENCE IS TOO
LOW TO MENTION IN THE TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY
REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS WEEK. TROPICAL
STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY AND SATURDAY
AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION.

&&

.MARINE...
TONIGHT...A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING
AND PUSH SOUTHWARD THROUGH THE WATERS LATE TONIGHT. NOT
ANTICIPATING MUCH OF A WIND SURGE WITH THE COLD FRONT AS IT WILL
BE IN A WEAKENING STATE AS IT APPROACHES AND MOVES THROUGH. WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

TUESDAY THROUGH THURSDAY...THE WEAKENING COLD FRONT WILL DISSIPATE
OVER THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY...WHILE
HIGH PRESSURE BUILDS IN FROM THE NORTH. ALTHOUGH THERE COULD BE A
BRIEF NORTHEAST SURGE ON TUESDAY BEHIND THE DESCENDING
FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA THROUGH EARLY WEEK. MODELS CONTINUE TO SUGGEST A COASTAL
TROUGH DEVELOPING BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE
IRENE TO THE SOUTH WEDNESDAY INTO EARLY THURSDAY. THIS PATTERN
WOULD MAINTAIN SOLID ONSHORE FLOW AND INCREASE THE POTENTIAL FOR
SCA CRITERIA SEAS BY LATE THURSDAY. SHOWERS AND THUNDERSTORMS WILL
ALSO BE POSSIBLE WHILE ONSHORE FLOW PERSISTS.

HURRICANE IRENE STILL POSES A THREAT TO THE COASTAL WATERS BY LATE
WEEK...ALTHOUGH THERE CONTINUES TO BE SIGNIFICANT UNCERTAINTY IN THE
TRACK FORECAST THIS FAR OUT. CURRENT NHC TRACK SUGGEST HURRICANE
CONDITIONS WILL BE POSSIBLE WITH WAVE TOOLS SUPPORTING SEAS AS HIGH
AS 20-30 FT. MARINERS ARE ADVISED THAT TROPICAL CYCLONE WATCHES
AND/OR WARNINGS COULD BE REQUIRED LATER IN THE WEEK...INCLUDING THIS
WEEKEND. ALL MARINERS ARE THUS STRONGLY ADVISED TO CONTINUE TO MONITOR THE
PROGRESS OF IRENE FROM ADVISORIES ISSUED BY NATIONAL HURRICANE
CENTER.

RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS
MID-WEEK...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN
ENHANCED RISK OF RIP CURRENTS.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL DEVELOP ACROSS THE AREA LATE THIS
WEEK...AND DEPENDENT UPON ANY IMPACTS FROM IRENE...THERE COULD BE
SOME COASTAL FLOODING AND BEACH EROSION CONCERNS BEGINNING FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 22, 4:14 AM EDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT MON AUG 22 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
230815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
414 AM EDT MON AUG 22 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK.
WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE
REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN
HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY
MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION AFTER 2 PM.

GAZ117-119-139-141-SCZ048>051-230815-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
414 AM EDT MON AUG 22 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE
COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN
AN ELEVATED RISK FOR RIP CURRENTS.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES
ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS
COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS
STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION AFTER 2 PM.

AMZ330-350-352-354-374-230815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
414 AM EDT MON AUG 22 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK.
WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE
REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN
HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY
MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION AFTER 2 PM.

In the hours before

Special weather statement, Aug 22, 3:52 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT MON AUG 22 2011

GAZ099>101-222015-
BULLOCH-CANDLER-EFFINGHAM-
352 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...CANDLER AND
EFFINGHAM COUNTIES THROUGH 415 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LEEFIELD TO
PULASKI...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BROOKLET...DENMARK...EGYPT...GEORGIA SOUTHERN...GUYTON...
LEEFIELD...MARLOW...NEVILS...PINEORA...PULASKI...REGISTER...
SHAWNEE...SPRINGFIELD...STATESBORO...STILLWELL AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3251 8137 3232 8117 3216 8176 3223 8181
      3242 8207
TIME...MOT...LOC 1952Z 300DEG 12KT 3241 8155 3239 8195
Special weather statement, Aug 22, 4:09 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT MON AUG 22 2011

SCZ049-050-222045-
CHARLESTON-COASTAL COLLETON-
409 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EDISTO ISLAND...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BENNETTS POINT...EDISTO BEACH AND EDISTO ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3254 8017 3255 8020 3246 8036 3244 8035
      3245 8037 3247 8035 3249 8036 3247 8039
      3257 8051 3270 8037 3257 8015
TIME...MOT...LOC 2009Z 000DEG 4KT 3258 8037
Special weather statement, Aug 22, 4:17 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT MON AUG 22 2011

SCZ044-222045-
DORCHESTER-
417 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DUNCAN CHAPEL...MOVING SOUTHEAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARLEYVILLE...INDIAN FIELD...REEVESVILLE AND SAINT GEORGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3333 8049 3329 8048 3328 8045 3326 8042
      3317 8036 3306 8060 3325 8068 3334 8050
TIME...MOT...LOC 2017Z 337DEG 11KT 3330 8056
Local storm report, Aug 22, 4:20 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     BROOKLET                32.38N  81.66W
08/22/2011                   BULLOCH            GA   911 CALL CENTER

            POWER LINE DOWN AND A METAL ROOF BLOWN ONTO HIGHWAY 80
            EAST JUST OUTSIDE OF BROOKLET.

&&

EVENT NUMBER CHS1100883

VB
Special weather statement, Aug 22, 4:29 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT MON AUG 22 2011

SCZ045-050-052-222100-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
429 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 500 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BOONE HALL PLANTATION...MOVING SOUTH AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOONE HALL PLANTATION...CAINHOY...CAPERS INLET...DANIEL ISLAND...ISLE
OF PALMS...MOUNT PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...SULLIVANS ISLAND AND WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3284 7969 3279 7973 3277 7981 3275 7984
      3275 7986 3274 7987 3290 7994 3298 7981
      3286 7966
TIME...MOT...LOC 2029Z 348DEG 10KT 3286 7984
Special weather statement, Aug 22, 4:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT MON AUG 22 2011

GAZ101-116>119-SCZ047-051-222100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-
436 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER AND CHATHAM COUNTIES THROUGH 500 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FAULKVILLE TO
LANIER...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EDEN...ELLABELL...FORT MCALLISTER...GARDEN CITY...
HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...LANIER...
MEINHARD...MELDRIM...MONTEITH...MONTGOMERY...POOLER...PORT
WENTWORTH...RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...
SAVANNAH HISTORIC DISTRICT...THUNDERBOLT...VERNONBURG...WHITE
BLUFF...WHITEMARSH ISLAND...WINDSOR FOREST AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3228 8110 3203 8096 3186 8123 3191 8140
      3194 8140 3195 8146 3197 8147 3197 8149
      3197 8151 3196 8152 3196 8157 3210 8166
TIME...MOT...LOC 2037Z 318DEG 25KT 3216 8131 3213 8149

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:31 PM EDTSpecial Weather StatementCHSHampton29 min
Aug 22, 2:34 PM EDTSpecial Weather StatementCHSAllendale26 min
Aug 22, 3:01 PM EDTSpecial Weather StatementCHSHampton29 min
Aug 22, 3:04 PM EDTSpecial Weather StatementCHSCharleston26 min
Aug 22, 3:11 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper64 min
Aug 22, 3:24 PM EDTAreal Flood AdvisoryCHSCharleston66 min
Aug 22, 3:39 PM EDTSpecial Weather StatementCHSCharleston36 min
Aug 22, 3:42 PM EDTSevere Thunderstorm WarningCHSCharleston48 min
Aug 22, 4:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Hampton, Jasper58 min
Aug 22, 4:17 PM EDTSpecial Weather StatementCHSDorchester28 min
Aug 22, 4:29 PM EDTSpecial Weather StatementCHSCharleston31 min
Aug 22, 5:20 PM EDTSpecial Weather StatementCHSHampton25 min
Aug 22, 5:21 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper54 min
Aug 22, 5:32 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Aug 22, 5:52 PM EDTSpecial Weather StatementCHSBerkeley38 min
Aug 22, 6:42 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester63 min
Aug 22, 6:46 PM EDTSpecial Weather StatementCHSCharleston29 min
Aug 22, 7:21 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Aug 22, 7:33 PM EDTSpecial Weather StatementCHSHampton42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.